Thunderstorm Wind, Scott
- When
- July 24, 8:11 AM EST
- Where
- Scott County, 0.56 mi E of Weber City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.620, -82.560
A tree was reported down in Weber City.
Intense solar heating resulted in an unstable atmosphere and subsequent severe pulse convection.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Intense solar heating resulted in an unstable atmosphere and subsequent severe pulse convection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 24, 4:45 AM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT TUE JUL 24 2007 .DISCUSSION...EARLY UPDATE TO INCREASE POPS TODAY. VORT LOBE FROM NORTHERN LOW EXTENDED FARTHER SW THAN EXPECTED AND RESULTING IN DIFFLUENT FLOW OVER MRX CWA. COUPLED WITH ELEVATED INSTABILITY CONVECTIVE DEVELOPMENT CONTINUES. WET BULB AND FREEZING LEVELS REMAIN FAIRLY LOW SO SMALL HAIL A POSSIBILITY THROUGHOUT THE DAY. PREVIOUS DISCUSSION...WEAK SURFACE RIDGING FROM THE NE BEGINS TO WEAKEN ON FRI. UPR LOW DRIFTS NW ACROSS OH INTO MI THROUGH THU THEN BEGINS TO GET PICKED UP BY NORTHERN STREAM AND MOVE NE ON FRI. ABOVE NORMAL PCPN CHC THROUGH THE MID WEEK. WEAK JET SEGMENTS ROTATING AROUND UPR LOW SET UP KISSING JETS ON S END OF UPR LOW ALIGNING FAVORABLY WITH DAYTIME HEATING AND MOISTURE CONVERGENCE ON W EDGE OF SURFACE RIDGE TODAY AND WED. AS UPR LOW MOVES FARTHER N...PWS REMAIN ABOVE NORMAL SO GOOD DIURNAL PCPN COVERAGE REMAINS ON TAP FOR THU. LESS CONFIDENT FOR PCPN ON FRI AND SAT AS MID/UPR LEVEL TROUGH AXIS MOVES THROUGH AND LAYER OVR MRX CWA DRIES SOME WITH NO EVIDENT TRIGGERS. COLD FRONT MOVES SE INTO AREA ON SUNDAY WITH HIGH MOISTURE CONTENT SO WIDESPREAD CONVECTION A GOOD BET. SURFACE RIDGING AND A DRIER AIRMASS BUILDS IN EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 85 66 84 67 87 / 70 40 50 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 81 65 82 66 84 / 70 50 60 40 50 OAK RIDGE, TN 82 65 82 66 84 / 70 50 60 40 50 TRI CITIES AIRPORT, TN 77 61 78 62 81 / 80 60 70 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT TUE JUL 24 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT TUE JUL 24 2007 /530 AM CDT TUE JUL 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT TUE JUL 24 2007 TNZ099-241030- HAMILTON- 530 AM EDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WILL AFFECT HAMILTON COUNTY... AT 529 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... HARRISON BY 550 AM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 551 AM EDT TUE JUL 24 2007 TNZ099-241045- HAMILTON- 551 AM EDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WILL AFFECT CHATTANOOGA... AT 546 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHATTANOOGA...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... HARRISON BY 635 AM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 747 AM EDT TUE JUL 24 2007 TNZ016-017-VAZ005-008-241245- HAWKINS-SCOTT-SULLIVAN-WASHINGTON- 747 AM EDT TUE JUL 24 2007 ...STRONG THUNDERSTORMS WILL AFFECT THE CITY OF BRISTOL...HAWKINS...SCOTT...SULLIVAN AND WASHINGTON COUNTIES... AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GATE CITY...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... 5 MILES NORTH OF KINGSPORT BY 750 AM EDT. BRISTOL BY 825 AM EDT. 5 MILES SOUTH OF ABINGDON BY 845 AM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
The Knoxville radar (KMRX), 91 km away, was scanning. The volume nearest the first event began at 13:11 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was reported down in Weber City.
A tree and a power pole were reported down on a home at 112C Laurel Street in Weber City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39882, 39886.